Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 231, NWS Wilmington, OH

July 27, 2012Lewis County, Mason County, Kentucky; Adams County, Brown County, Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 7:38 PM EDT for Lewis County, Mason County, Kentucky; Adams County, Brown County, Scioto County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 7:38 PM EDT (23:38 UTC)
Expired
Jul 27, 2012, 8:30 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Scioto County, OH

The radar

The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS51 KILN 272338
SVRILN
KYC135-161-OHC001-015-145-280030-
/O.NEW.KILN.SV.W.0231.120727T2338Z-120728T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
  SOUTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 830 PM EDT.

* AT 734 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ABERDEEN TO PEED...MOVING EAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  WEST UNION...
  TOLLESBORO...
  VANCEBURG...
  CAMP DIX...
  HEAD OF GRASSY...

IN ADDITION...FLEMING-MASON COUNTY AIRPORT...BRADYSVILLE...HELENA...
BENTONVILLE...ORANGEBURG...MOUNT GILEAD...TRINITY AND RECTORVILLE ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8364 3845 8385 3847 8390
      3860 8380 3880 8379 3880 8345 3873 8302
      3868 8302 3859 8307 3849 8318 3843 8323
      3833 8323 3832 8335
TIME...MOT...LOC 2338Z 270DEG 48KT 3872 8368 3850 8379

$$

HATZOS
3 follow-up statements
200 
WWUS51 KILN 272354 RRA
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT FRI JUL 27 2012

OHC015-280004-
/O.CAN.KILN.SV.W.0231.000000T0000Z-120728T0030Z/
BROWN OH-
754 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY HAS
BEEN CANCELLED...

THE STORMS HAVE MOVED SOUTHEAST INTO ADAMS AND MASON COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8364 3845 8385 3847 8390
      3858 8378 3864 8369 3880 8361 3880 8345
      3873 8302 3868 8302 3859 8307 3849 8318
      3843 8323 3833 8323 3832 8335
TIME...MOT...LOC 2354Z 270DEG 48KT 3866 8328 3851 8355

$$

KYC135-161-OHC001-145-280030-
/O.CON.KILN.SV.W.0231.000000T0000Z-120728T0030Z/
LEWIS KY-MASON KY-ADAMS OH-SCIOTO OH-
754 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHWESTERN SCIOTO...SOUTHERN ADAMS...SOUTHEASTERN MASON AND
LEWIS COUNTIES...

AT 751 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROME TO EPWORTH...MOVING EAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBURG...CAMP DIX AND HEAD OF GRASSY.

IN ADDITION...SANDY SPRINGS...BUENA VISTA...PETERSVILLE...TURKEY
CREEK LAKE...STRICKLETT...FRIENDSHIP...SAINT PAUL AND KINNICONICK ARE
NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8364 3845 8385 3847 8390
      3858 8378 3864 8369 3880 8361 3880 8345
      3873 8302 3868 8302 3859 8307 3849 8318
      3843 8323 3833 8323 3832 8335
TIME...MOT...LOC 2354Z 270DEG 48KT 3866 8328 3851 8355

$$

HATZOS
456 
WWUS51 KILN 280009
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 PM EDT FRI JUL 27 2012

KYC161-OHC001-145-280018-
/O.CAN.KILN.SV.W.0231.000000T0000Z-120728T0030Z/
MASON KY-ADAMS OH-SCIOTO OH-
809 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCIOTO...SOUTHERN
ADAMS AND SOUTHEASTERN MASON COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED INTO LEWIS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8341 3837 8345 3841 8349 3843 8358
      3848 8359 3852 8365 3868 8347 3866 8336
      3860 8330 3863 8325 3862 8320 3863 8314
      3859 8307 3844 8323 3833 8323 3832 8335
TIME...MOT...LOC 0008Z 288DEG 37KT 3862 8324 3843 8345

$$

KYC135-280030-
/O.CON.KILN.SV.W.0231.000000T0000Z-120728T0030Z/
LEWIS KY-
809 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR LEWIS COUNTY...

AT 804 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VANCEBURG TO PETERSVILLE...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CAMP DIX AND HEAD OF GRASSY.

IN ADDITION...KINNICONICK...GARRISON...TANNERY...HARRIS AND REXTON
ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3841 8349 3843 8358
      3848 8359 3852 8365 3868 8347 3866 8336
      3860 8330 3863 8325 3862 8320 3863 8314
      3859 8307 3844 8323 3833 8323 3832 8335
TIME...MOT...LOC 0008Z 288DEG 37KT 3862 8324 3843 8345

$$

HATZOS
073 
WWUS51 KILN 280030
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT FRI JUL 27 2012

KYC135-280040-
/O.EXP.KILN.SV.W.0231.000000T0000Z-120728T0030Z/
LEWIS KY-
830 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY HAS EXPIRED...

THE THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. BRIEF GUSTY 
WINDS AND HEAVY DOWNPOURS WILL REMAIN POSSIBLE IN SOUTHERN AND 
EASTERN LEWIS COUNTY THROUGH 845 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3839 8341 3837 8345 3841 8349 3843 8358
      3848 8359 3852 8365 3868 8347 3866 8336
      3860 8330 3863 8325 3862 8320 3863 8314
      3859 8307 3844 8323 3833 8323 3832 8335
TIME...MOT...LOC 0030Z 288DEG 37KT 3855 8296 3836 8318

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 4:51 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER
CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN
ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE
HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD
OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN
ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS
EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO
PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING
COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH
THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE
20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM
AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE
LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE
WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST
SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR
AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE
HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING
WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE
BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING
TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER
INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES
THROUGH.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST
SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL
TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE
TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR
THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES
WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR
THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN.
WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE
SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT.
LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME
90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY
WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A
SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE
EXCLUDED ITS QPF IN THE FORECAST.

A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS
FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST
TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A
SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE
INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY
AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO
THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO
PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS
TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD.
WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK...
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME
INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN
THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES
TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE
STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20
PERCENT FRIDAY GIVEN UNCERTAINTY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS
AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT
AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE
APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF
THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS
THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR
THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO
ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE
THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES.
HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE
THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER.
WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR
OBSERVATIONS.

FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE
EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR
STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT
CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN
WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW
PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR
ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK
LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE
POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST
MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE
WITH IFR CIGS AND MVFR/IFR VSBYS ATTM.

ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR
CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS
WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR
STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO
BE CONCERNED ABOUT ATTM.

UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD
SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO
SUNDAY.

.OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...SNYDER
AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT FRI JUL 27 2012

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-282100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
500 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

KYZ098>100-OHZ079>082-088-282100-
ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME
LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE
PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING
IF HEAVY RAIN OCCURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 27, 6:39 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     KYMESO CARROLLTON 2E    38.69N 85.14W
07/27/2012  M45 MPH          CARROLL            KY   MESONET

&&

SFH
Special weather statement, Jul 27, 6:50 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT FRI JUL 27 2012

OHZ079-081-272315-
ADAMS OH-BROWN OH-
650 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN AND SOUTHERN
ADAMS COUNTIES THROUGH 715 PM EDT...

AT 647 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR REDOAK...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MANCHESTER AND WEST
UNION.

ALSO...DECATUR...BRADYSVILLE...CHERRY FORK...BENTONVILLE...WAMSLEY...
BLUE CREEK AND ROME ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3869 8350 3870 8351 3868 8365 3872 8382
      3889 8377 3890 8327 3863 8327

HATZOS
Local storm report, Jul 27, 7:05 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             FALMOUTH                38.67N 84.33W
07/27/2012  E0.75 INCH       PENDLETON          KY   TRAINED SPOTTER

            30-40 MPH WINDS

&&
Special weather statement, Jul 27, 7:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EDT FRI JUL 27 2012

KYZ094-095-272330-
OWEN KY-GRANT KY-
706 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GRANT AND
SOUTHERN OWEN COUNTIES THROUGH 730 PM EDT...

AT 704 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM LAWRENCEVILLE TO LOCKPORT...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHERN GRANT AND SOUTHERN OWEN COUNTIES...INCLUDING KEEFER...
MONTEREY...CHERRY GROVE...CAMP NORTHWARD...CORDOVA...CORINTH...NEW
COLUMBUS...BEECHWOOD AND NATLEE.

LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
      3847 8496 3849 8500 3852 8499 3850 8503
      3853 8502 3865 8450 3854 8447 3851 8449
      3849 8456 3837 8470 3833 8480

HATZOS
Local storm report, Jul 27, 7:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     DRY RIDGE               38.68N 84.60W
07/27/2012                   GRANT              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN

&&
Special weather statement, Jul 27, 7:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT FRI JUL 27 2012

KYZ100-OHZ081-082-088-272345-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
717 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...PIKE...
SOUTHEASTERN ADAMS AND NORTHEASTERN LEWIS COUNTIES THROUGH 745 PM
EDT...

AT 713 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PIKETON TO MCDERMOTT TO BUENA VISTA...MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAVERLY...PIKETON...
LUCASVILLE...PORTSMOUTH...ROSEMOUNT...NEW BOSTON...SCIOTODALE...
WHEELERSBURG...FRANKLIN FURNACE AND SOUTH WEBSTER.

ALSO...GARRISON...WAKEFIELD...FRIENDSHIP...WEST PORTSMOUTH...SAINT
PAUL...FIREBRICK...REXTON AND GIVENS ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

LAT...LON 3856 8335 3917 8322 3915 8278 3896 8280
      3894 8275 3886 8276 3886 8271 3868 8271
      3867 8276 3860 8274 3859 8275 3857 8282
      3859 8285 3875 8288 3872 8302 3868 8302
      3863 8306 3859 8307 3845 8320

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:24 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Pendleton19 min
Jul 26, 9:08 PM EDTAreal Flood AdvisoryILNCampbell, Kenton, Pendleton112 min
Jul 26, 9:09 PM EDTSpecial Weather StatementILNMason36 min
Jul 26, 9:40 PM EDTAreal Flood AdvisoryILNLewis, Mason2 hr
Jul 26, 9:59 PM EDTFlash Flood WarningILNLewis, Mason6 hr
Jul 27, 12:13 AM EDTFlash Flood WarningILNLewis8 hr
Jul 27, 12:22 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson38 min
Jul 27, 12:46 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson4 hr
Jul 27, 12:58 AM EDTSpecial Weather StatementILNLewis47 min
Jul 27, 11:25 AM EDTFlash Flood WatchILNLewis, Mason, Robertson13 hr
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningILNBoone, Kenton28 min
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton, Pendleton35 min
Jul 27, 5:55 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin50 min
Jul 27, 6:33 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more42 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson60 min
Jul 27, 7:06 PM EDTSpecial Weather StatementILNOwen24 min
Jul 27, 7:54 PM EDTAreal Flood AdvisoryILNLewis3 hr
Jul 26, 8:18 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Highland3 hr
Jul 26, 8:25 PM EDTSpecial Weather StatementILNBrown35 min
Jul 26, 8:51 PM EDTSpecial Weather StatementILNBrown39 min
Jul 26, 9:19 PM EDTSpecial Weather StatementILNAdams41 min
Jul 27, 5:04 PM EDTSpecial Weather StatementILNMontgomery26 min
Jul 27, 5:31 PM EDTSpecial Weather StatementILNClermont29 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland49 min
Jul 27, 5:42 PM EDTSpecial Weather StatementILNButler33 min
Jul 27, 5:57 PM EDTSpecial Weather StatementILNBrown, Clermont33 min
Jul 27, 6:05 PM EDTSpecial Weather StatementILNClinton40 min
Jul 27, 6:24 PM EDTSpecial Weather StatementILNHighland36 min
Jul 27, 6:50 PM EDTSpecial Weather StatementILNAdams25 min
Jul 27, 7:17 PM EDTSpecial Weather StatementILNPike, Scioto28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.